MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an arteriovenous fistula (avf) using pod packing coils (podj) and two px slim delivery microcatheters (px slims).During the procedure, the physician advanced two px slims to the target vessel from two different access points.While advancing the podj through one of the px slims, the physician experienced resistance approximately ten centimeters into the px slim; therefore, the podj was removed.The physician then attempted to advanced the podj into the other px slim; however, the same issue occurred.Therefore, the podj was removed.The procedure was completed using additional podjs and both px slims.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The stretch resistance wire (sr wire) was fractured.The proximal constraint sphere and the pull wire were within the distal detachment tip.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned podj revealed that the sr wire was fractured, and the embolization coil was detached.If the device is forcefully retracted against resistance, damage such as these may occur.The px slim identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9566764
Report Number3005168196-2020-00036
Device Sequence Number11311890
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF91607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date03/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005